What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 15, 1:55 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 15, 1:55 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
255 PM EDT Sun Aug 15 2021
.SYNOPSIS...
On the western periphery of a strong, subtropical ridge centered off
the coast Carolinas, a quasi-stationary weak surface boundary will
linger across the region early in the week. Meanwhile, tropical
cyclone Fred will track north through eastern Gulf of Mexico
through Monday, and will move inland along the northern Gulf coast
Monday night or early Tuesday morning.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 255 PM Sunday...
Deep southerly flow between the subtropical ridge centered off the
SE US coast and the mid/upper level trough over the MS Vally will
continue to pump anomalously high PWATS of 2-2.25"(+2 to +3 S.D.)
into the region. After initially firing along an old outflow
boundary from yesterday's convection, there are now numerous new
outflow boundaries moving through the area, as well as the
seabreeze boundary, that will be the driver for additional
convection over the next several hours.
Given the weak mid-level lapse rates, weak shear and the weakly
forced environment, do not expect much in the way of a severe
threat. Instead, the anomalously high PWATS and weak flow aloft
(slow storm movement) will make locally heavy rain and flooding the
primary threat, especially in urban and poor drainage areas.
Airmass stabilization via nocturnal cooling and rain cooled/outflow
air will lead to decreasing PoPs as convection dissipates and drifts
north of the area in the mean flow. Areas of stratus/fog appears
likely once again, potentially more widespread than this past
morning Lows in the upper-60s north to lower-70s elsewhere.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 255 PM Sunday...
Expect a near repeat of today.
There will be very little change in the synoptic pattern as
anomalously high PWATs ~2.0" will continue to interact with weak
surface boundary(ies)lingering across the area. Tempered by
widespread cloudiness, daytime heating and resultant weak to
moderate destabilization will lead to the development of widely
scattered showers during the mid/late morning, then becoming
numerous with thunder during the afternoon/early evening. Locally
heavy rain and flooding will remain the primary threat. Highs
ranging from lower/mid 80s north, to upper 80s/near 90 south.
Convection will wane after sunset. The official NHC forecast tracks
the weakening remnants of TC Fred from the northern Gulf coast
Monday evening to the southern Appalachians by daybreak Tuesday.
Models indicate that the enhanced tropical moisture plume associated
with Fred's remnants will likely be approaching our southwestern
door step by daybreak Tuesday, and with it possibly some
renewed/increasing rain chances during the predawn hours. Lows
ranging from upper 60s north to lower/mid 70s south.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 155 PM Sunday...
Upper level high just off the southern Mid-Atlantic coast will be
consistent for the first half of the week before slowly extending
southwest midweek and then shifting completely to the Southeast as a
shortwave trough moves across central NC late week into the weekend.
At the surface, remnants of TC Fred is expected to be over AL/GA
Tuesday morning and continue to move north and east along the
Appalachian mountains through mid week. During this time period,
Central NC is expected to get an influx of moisture from the
remnants through Wednesday. Main threat from the remnants of TC Fred
will be as with every TC, is the risk of flooding. With PW’s above
average ranging from 2 to 2.25 inches as tropical moisture dominants
the area, WPC has a slight risk for flash flooding in the western
half (US1 west) of the CWA and a marginal risk everywhere else. As
the remnants move north of the region Wed/Thurs, a Piedmont trough
develops and the chance of afternoon showers and storms return for
the remainder of the period.
Temperatures for the beginning of the week will start off below
average with highs near 80 in the north and west, and mid/upper
80s in the south and east. More near average temperatures are
expected by late week with highs in the mid to upper 80s and lows in
the upper 60s low 70s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 150 PM Sunday...
Through 18Z Monday: Scattered showers and storms will become
increasingly numerous through the afternoon/early evening, with a
good chance that all TAF sites will see a brief period of sub-VFR
conditions in heavy downpours. Convection will wane and gradually
drift to the north between 00 to 03z, with generally dry conditions
afterwards. Similar to what we saw this past morning, given the
very moist airmass in place, expect the development of widespread
LIFR to MVFR conditions across the area in stratus and/or fog
between 06 to 12z Monday, with the lowest restrictions expected
across the northern TAF sites. These sub-VFR conditions in
widespread stratus and/or fog will gradually lift to low-end VFR
during the mid to late morning hours.
After 18Z Monday: As a quasi-stationary front lingers across the
area and tropical moisture from Fred gets drawn north, expect
numerous showers and thunderstorms each day through at least mid
week, followed by more diurnal rain chances to end the work week Sub-
VFR conditions from fog/low stratus are also possible each morning.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...CBL/MWS
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...CA
AVIATION...CBL
Hazardous weather outlook, Aug 15, 3:36 AM EST, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
436 AM EDT Sun Aug 15 2021
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160845-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
436 AM EDT Sun Aug 15 2021
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Locally heavy downpours and flooding will be possible in scattered
to locally numerous thunderstorms on Sunday.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Locally heavy downpours and flooding, will be possible in scattered
to locally numerous thunderstorms on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 2:23 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
323 PM EDT Sun Aug 15 2021
NCZ011-027-028-043-152000-
Edgecombe NC-Nash NC-Halifax NC-Wilson NC-
323 PM EDT Sun Aug 15 2021
...An area of sstrong thunderstorms will impact portions of eastern
Nash, Edgecombe, southern Halifax and Wilson Counties through 400 PM
EDT...
At 321 PM EDT, Doppler radar was tracking an area of strong
thunderstorms 9 miles east of Dortches, or 10 miles northeast of
Rocky Mount, moving northwest at 5 mph.
HAZARD...Heavy rainfall, frequent lightning, Winds up to 40 mph, and
half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Scotland Neck, Elm City,
Dortches, Red Oak, Enfield and Princeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways. Frequent cloud to ground lightning is occurring with this
storm.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3581 7742 3580 7747 3557 7782
3559 7782 3559 7798 3618 7799 3632 7757
3630 7754 3632 7744 3626 7741 3624 7738
3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 1921Z 148DEG 5KT 3606 7769
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Aug 15, 2:33 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
333 PM EDT Sun Aug 15 2021
NCZ023-024-152015-
Alamance NC-Orange NC-
333 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of Alamance and central
Orange Counties through 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over
Graham, moving north at 10 mph.
HAZARD...Heavy rainfall, frequent lightning, Winds up 40 mph and pea
size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burlington, Graham, Hillsborough, Mebane, Elon, Gibsonville, Haw
River, Swepsonville, Alamance and Efland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
heavy rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3616 7896 3596 7909 3594 7954 3618 7953
3623 7927
TIME...MOT...LOC 1932Z 161DEG 10KT 3607 7935
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Aug 15, 3:13 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
413 PM EDT Sun Aug 15 2021
NCZ011-027-028-043-152115-
Edgecombe NC-Nash NC-Halifax NC-Wilson NC-
413 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of Nash, Edgecombe,
Halifax and Wilson Counties through 515 PM EDT...
At 411 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near Dortches, or near Nashville. These storms are
nearly stationary.
HAZARD...Heavy rainfall, frequent lightning, Winds up to 40 mph, and
pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Tarboro, Nashville, Halifax, Wilson,
Scotland Neck, Elm City, Dortches and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3648 7776 3648 7765 3644 7762 3641 7755
3637 7755 3634 7759 3632 7757 3630 7754
3632 7744 3626 7741 3624 7738 3621 7739
3620 7737 3564 7771 3563 7773 3560 7799
3598 7815 3630 7794 3646 7791 3651 7789
TIME...MOT...LOC 2011Z 164DEG 3KT 3606 7795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Aug 15, 3:56 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
456 PM EDT Sun Aug 15 2021
NCZ075>077-086-088-152130-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
456 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of eastern Moore,
Harnett, northwestern Cumberland, central Lee and northern Hoke
Counties through 530 PM EDT...
At 455 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Pope AFB, or 10 miles north of Fort Bragg, moving
north at 15 mph.
HAZARD...Winds up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Southern Pines, Lillington, Fort Bragg, Angier, Pope AFB,
Spring Lake, Erwin, Whispering Pines and Coats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3507 7940 3544 7936 3553 7904 3553 7898
3552 7897 3553 7896 3553 7874 3552 7869
3550 7868 3549 7866 3523 7869 3515 7899
TIME...MOT...LOC 2055Z 164DEG 12KT 3529 7905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KrenSpecial weather statement, Aug 15, 4:03 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Raleigh NC
503 PM EDT Sun Aug 15 2021
NCZ078-152130-
Wayne NC-
503 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Wayne
County through 530 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 11 miles northeast of Goldsboro, moving north at 20 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Fremont, Pikeville and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3537 7781 3537 7793 3554 7802 3559 7796
3558 7782 3543 7783 3540 7780
TIME...MOT...LOC 2102Z 171DEG 18KT 3552 7786
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 4:09 PM EST, 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
509 PM EDT Sun Aug 15 2021
NCZ008>010-026-152145-
Franklin NC-Vance NC-Warren NC-Granville NC-
509 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of Vance, Warren,
Granville and northeastern Franklin Counties through 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm over
Henderson, moving north at 10 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Littleton, Kittrell, Stem,
Stovall, Middleburg and Macon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7790 3644 7792 3641 7791 3636 7792
3618 7802 3619 7876 3654 7874 3654 7790
TIME...MOT...LOC 2108Z 184DEG 10KT 3635 7842
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Kren